Alabama, 2007

Drought in Alabama, September 1 to 30, 2007

September 1 to 30, 2007 · NWS BMX · 39 events in 39 counties and zones

Drought conditions continued across Central Alabama through the month of September, despite slightly increased thunderstorm activity and rainfall from the remnants of Tropical Storm Humberto. By the end of the month, roughly 3/4 of Central Alabama remained in the Exceptional Drought (D4) designation, with the remainder in Severe (D2) to Extreme (D3) Drought.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Drought conditions continued across Central Alabama through the month of September, despite slightly increased thunderstorm activity and rainfall from the remnants of Tropical Storm Humberto. By the end of the month, roughly 3/4 of Central Alabama remained in the Exceptional Drought (D4) designation, with the remainder in Severe (D2) to Extreme (D3) Drought.

Agricultural, hydrologic, and socioligical impacts continued to be widely felt. Around 80 percent of the corn crop, 70 percent of the soybean and cotton crop, and 40 percent of the peanut crop, was considered to be in poor or very poor condition by month's end. According to the USDA, this was one of the worst seasons ever for cotton. In addition, about 60 percent of the livestock, and 75 percent of pasture lands, were also considered to be poor or very poor.

Major rivers and reservoirs continued to run much below normal. Navigation on major rivers remained significantly impacted, and many boat landings on major lakes were unusuable due to extremely low lake levels.

Most water utility companies continued to enforce fines and surcharges for excessive water usage, and water restriction plans remained in effect.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 31, 10:59 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Aug 31, 10:59 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1159 PM CDT FRI AUG 31 2007

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM...TONIGHT AND TOMORROW.

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WITH THE HELP OF A
VERY MOIST AND UNSTABLE ENVIRONMENT...OUTFLOW BOUNDARIES...AND SOME
MID AND UPPER LEVEL SUPPORT. MOISTURE CONVERGENCE ZONE HAS SET UP
FROM NEAR CENTRE TO ALABASTER TO DEMOPOLIS...AND WITH THE MID LEVEL
LOW SITUATED SOUTH OF US...STORMS ARE MOVING SOUTHWESTWARD THIS
EVENING. EXPECT THE STORMS TO LINGER FOR SEVERAL MORE HOURS AND
BECOME MORE ISOLATED AFTER 2 AM. UNTIL THEN...A FEW HEAVY DOWNPOURS
ARE POSSIBLE ALONG WITH FREQUENT DEADLY LIGHTNING. OTHER THAN SOME
CHANGES TO THE ONGOING POPS...MAIN CHANGES HAD TO DO WITH
TEMP/CLOUDS/AND SKY TRENDS WITH OVERALL RESULTS NEAR THE ONGOING
FORECAST.

75/LINHARES

AS THE UPPER LEVEL LOW CONTINUES TO ROTATE ACROSS THE AREA
TOMORROW...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. AS DAYTIME
HEATING INTERACTS WITH THE MOIST ATMOSPHERE.../PWS WILL STILL BE
BETWEEN 1.75 AND 2 INCHES/...THE BEST CHANCE FOR CONVECTIVE ACTIVITY
WILL BE MID AFTERNOON AND EVENING...AND IS EXPECTED TO BEGIN IN THE
SOUTHEAST BEFORE SPREADING FURTHER NORTH AND WEST. WITH ADDITIONAL
CLOUD COVER AND SHOWER ACTIVITY EXPECTED...HIGHS TOMORROW WILL BE IN
THE UPPER 80S...WITH A FEW LOCATIONS IN THE NORTHWEST HITTING 90
DEGREES.

14

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY.

MAIN FORECAST FOR THE REST OF THE LABOR DAY WEEKEND WILL BE THE SAME
WITH RAIN CHANCES STILL PRETTY GOOD ACROSS THE SOUTHERN AND CENTRAL
SECTIONS OF CENTRAL ALABAMA...ESPECIALLY DURING THE AFTERNOON HOURS.
BOTH MODELS...GFS AND NAM ARE IN GOOD CONSENSUS.

WILL SEE THE UPPER LEVEL DISTURBANCE REMAIN OVER THE AREA THROUGH
SUNDAY...BEFORE IT BEGINS TO MOVE WESTWARD DURING THE FIRST OF
NEXT WEEK AND REPLACED BY A RIDGE THAT WILL BE IN PLACE OVER THE
CENTRAL PLAINS. AT THE SAME TIME A MID-ATLANTIC RIDGE WILL TRY TO
COMBINE WITH THE RIDGE IN THE PLAINS...ESPECIALLY BY THE TUESDAY
AND WEDNESDAY TIME-FRAME. WHAT THIS MEANS FOR US WILL BE A RETURN
DRIER DAYS AND WARMER TEMPERATURES...THROUGH AT LEAST THURSDAY.
HOWEVER...WITH THIS SCENARIO...SOME MOISTURE WILL STILL BE
AVAILABLE TO THE AREA AS THE GULF MOISTURE WILL NOT BE CUT-OFF.
THIS WILL HELP KEEP CLIMATOLOGICAL NUMBERS FOR HIGHS AND POPS IN
THE FORECAST THROUGH THE REST OF THE PERIOD. MEX NUMBERS ARE WARMER
THAN 00Z FOR THE TUESDAY AND WEDNESDAY PERIODS...CLOSER TO THE
CURRENT FORECAST. MAY NEED TO RAISE THESE NUMBERS BUT KEPT THEM
AROUND THE SAME FOR NOW. WILL REMAIN FORECASTING ABOVE CLIMATE
THROUGH THE REST OF THE PERIOD FOR TEMPERATURES.

16

&&

.AVIATION...06Z TAF DISCUSSION.

PESKY CLUSTERS OF THUNDERSTORMS AROUND TCL AND BHM CREATING SOME
HEADACHES EARLY THIS MORNING.  THINK THAT RAIN SHOULD TAPER OFF BY
08Z...LEAVING US TO DEAL WITH CLOUD AND VISIBILITY ISSUES.  LOW
CEILINGS PREVIOUSLY FORECAST AT TOI HAVE YET TO MATERIALIZE...BUT
STILL THINK THEY ARE A POSSIBILITY (IF NOT A LIKELIHOOD).

TYPICAL SUMMERTIME WEATHER EXPECTED ON SATURDAY...WITH HIT AND MISS
AFTERNOON THUNDERSTORMS -- MORE MISS THAN HIT IN NORTHERN TAFS...AND
MORE HIT THAN MISS IN THE SOUTH.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Aug 31, 7:30 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 PM CDT FRI AUG 31 2007

ALZ011>015-017>050-011130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
830 PM CDT FRI AUG 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
SATURDAY AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG WITH
THE POTENTIAL FOR FREQUENT DEADLY LIGHTNING...SMALL HAIL...WIND
GUSTS UP TO 40 MPH...AND BRIEF HEAVY RAINFALL OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

75/LINHARES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 drought. Local standard time, as filed.

Drought, Autauga

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Autauga forecast zone
Reported by
Other Federal Agency
Coordinates
32.535, -86.643 (the zone’s center; the record gives no point)

Drought, Barbour

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Barbour forecast zone
Reported by
Other Federal Agency
Coordinates
31.870, -85.393 (the zone’s center; the record gives no point)

Drought, Bibb

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bibb forecast zone
Reported by
Other Federal Agency
Coordinates
32.999, -87.126 (the zone’s center; the record gives no point)

Drought, Blount

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Blount forecast zone
Reported by
Other Federal Agency
Coordinates
33.981, -86.567 (the zone’s center; the record gives no point)

Drought, Bullock

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bullock forecast zone
Reported by
Other Federal Agency
Coordinates
32.100, -85.716 (the zone’s center; the record gives no point)

Drought, Calhoun

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
33.771, -85.826 (the zone’s center; the record gives no point)

Drought, Chambers

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Chambers forecast zone
Reported by
Other Federal Agency
Coordinates
32.914, -85.392 (the zone’s center; the record gives no point)

Drought, Cherokee

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Other Federal Agency
Coordinates
34.176, -85.604 (the zone’s center; the record gives no point)

Drought, Chilton

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Chilton forecast zone
Reported by
Other Federal Agency
Coordinates
32.848, -86.719 (the zone’s center; the record gives no point)

Drought, Clay

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
33.269, -85.861 (the zone’s center; the record gives no point)

Drought, Cleburne

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cleburne forecast zone
Reported by
Other Federal Agency
Coordinates
33.675, -85.519 (the zone’s center; the record gives no point)

Drought, Coosa

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Coosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.936, -86.248 (the zone’s center; the record gives no point)

Drought, Dallas

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Dallas forecast zone
Reported by
Other Federal Agency
Coordinates
32.326, -87.106 (the zone’s center; the record gives no point)

Drought, Elmore

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Elmore forecast zone
Reported by
Other Federal Agency
Coordinates
32.597, -86.149 (the zone’s center; the record gives no point)

Drought, Etowah

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Etowah forecast zone
Reported by
Other Federal Agency
Coordinates
34.045, -86.035 (the zone’s center; the record gives no point)

Drought, Fayette

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Fayette forecast zone
Reported by
Other Federal Agency
Coordinates
33.721, -87.739 (the zone’s center; the record gives no point)

Drought, Greene

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Greene forecast zone
Reported by
Other Federal Agency
Coordinates
32.853, -87.952 (the zone’s center; the record gives no point)

Drought, Hale

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hale forecast zone
Reported by
Other Federal Agency
Coordinates
32.763, -87.629 (the zone’s center; the record gives no point)

Drought, Jefferson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Other Federal Agency
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

Drought, Lamar

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lamar forecast zone
Reported by
Other Federal Agency
Coordinates
33.779, -88.097 (the zone’s center; the record gives no point)

Drought, Lee

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lee forecast zone
Reported by
Other Federal Agency
Coordinates
32.601, -85.356 (the zone’s center; the record gives no point)

Drought, Lowndes

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lowndes forecast zone
Reported by
Other Federal Agency
Coordinates
32.155, -86.650 (the zone’s center; the record gives no point)

Drought, Macon

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Macon forecast zone
Reported by
Other Federal Agency
Coordinates
32.386, -85.693 (the zone’s center; the record gives no point)

Drought, Marengo

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Marengo forecast zone
Reported by
Other Federal Agency
Coordinates
32.248, -87.789 (the zone’s center; the record gives no point)

Drought, Marion

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Marion forecast zone
Reported by
Other Federal Agency
Coordinates
34.137, -87.887 (the zone’s center; the record gives no point)

Drought, Montgomery

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Other Federal Agency
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

Drought, Perry

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Perry forecast zone
Reported by
Other Federal Agency
Coordinates
32.639, -87.294 (the zone’s center; the record gives no point)

Drought, Pickens

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pickens forecast zone
Reported by
Other Federal Agency
Coordinates
33.281, -88.089 (the zone’s center; the record gives no point)

Drought, Pike

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pike forecast zone
Reported by
Other Federal Agency
Coordinates
31.803, -85.941 (the zone’s center; the record gives no point)

Drought, Randolph

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Randolph forecast zone
Reported by
Other Federal Agency
Coordinates
33.294, -85.459 (the zone’s center; the record gives no point)

Drought, Russell

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Russell forecast zone
Reported by
Other Federal Agency
Coordinates
32.288, -85.185 (the zone’s center; the record gives no point)

Drought, Shelby

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Other Federal Agency
Coordinates
33.264, -86.661 (the zone’s center; the record gives no point)

Drought, St. Clair

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
St. Clair forecast zone
Reported by
Other Federal Agency
Coordinates
33.716, -86.315 (the zone’s center; the record gives no point)

Drought, Sumter

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Sumter forecast zone
Reported by
Other Federal Agency
Coordinates
32.591, -88.199 (the zone’s center; the record gives no point)

Drought, Talladega

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Talladega forecast zone
Reported by
Other Federal Agency
Coordinates
33.380, -86.166 (the zone’s center; the record gives no point)

Drought, Tallapoosa

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Tallapoosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.862, -85.797 (the zone’s center; the record gives no point)

Drought, Tuscaloosa

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Tuscaloosa forecast zone
Reported by
Other Federal Agency
Coordinates
33.290, -87.525 (the zone’s center; the record gives no point)

Drought, Walker

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Walker forecast zone
Reported by
Other Federal Agency
Coordinates
33.803, -87.297 (the zone’s center; the record gives no point)

Drought, Winston

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Winston forecast zone
Reported by
Other Federal Agency
Coordinates
34.149, -87.374 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60987, 60988, 60989, 60990, 60991, 60992, 60993, 60994, 60995, 60996, 60997, 60998, 60999, 61000, 61001, 61002, 61003, 61004, 61005, 61006, 61007, 61008, 61009, 61010, 61011, 61012, 61013, 61014, 61015, 61016, 61017, 61018, 61019, 61020, 61021, 61022, 61023, 61024, 61025.